Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 97, NWS Tulsa, OK

April 21, 2004Sequoyah County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 21, 2004, 3:18 PM CDT for Sequoyah County, Oklahoma. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 21, 2004, 3:18 PM CDT (20:18 UTC)
Expired
Apr 21, 2004, 4:00 PM CDT
In force
42 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Sequoyah County, OK

The radar

The Western Arkansas radar (KSRX), 34 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 21, 1:50 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.3 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2004-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 297 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2004-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
297 J/kg
Mixed-layer CIN
-107 J/kg
Mixed-layer LCL
855 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

825 
WUUS54 KTSA 212018
SVRTUL
OKC135-212100-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
318 PM CDT WED APR 21 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SEQUOYAH COUNTY IN EAST CENTRAL OKLAHOMA

* UNTIL 400 PM CDT

* AT 318 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3
  MILES SOUTH OF MULDROW...MOVING EAST AT 15 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SALLISAW...
  GANS...MULDROW...ROLAND AND SHORT.

HAIL TO THE SIZE OF PENNIES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED
IN THE WARNED AREA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE
STORM HAS PASSED.

LAT...LON 3547 9494 3525 9466 3534 9444 3561 9448

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 3:15 PM CDT, 3 minutes earlier.

Area forecast discussion, Apr 21, 3:15 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OKLAHOMA
315 PM CDT WED APR 21 2004

CONDITIONS COMING TOGETHER NICELY FOR SIGNIFICANT ROUND OF SEVERE
WEATHER AGAIN THE REMAINDER OF THIS AFTERNOON...LIKELY CONTINUING
WELL INTO THE NIGHT. SCATTERED CELLS ALREADY DEVELOPING ACROSS NW
ARKANSAS WITH RAPID DESTABILIZATION UNDERWAY. EXPECT FURTHER
DEVELOPMENT TO THE EAST ACROSS EASTERN OKLAHOMA OVER NEXT FEW HOURS.
TORNADO WATCH IN EFFECT FOR ENTIRE CWA TIL 02Z.

SYNOPTIACLLY...SFC FRONTAL BOUNDARY REMAINS DRAPED ACROSS NORTHEAST
THROUGH CENTRAL OK IN GENERAL VICINITY OF I-44. SFC TEMPS HAVE
WARMED INTO UPPER 70S TO THE SOUTH WITH DEW POINTS IN MID
60S...YIELDING CAPES UPWARDS OF 3000 J/KG...SO INSTABILITY NOT IN
QUESTION AT ALL AND VERY LITTLE CAPPING EVIDENT. SFC LOW DEEPENING
OVER SE COLORADO IN RESPONSE TO AN APPROACHING UPPER WAVE SHOULD
HELP LIFT BOUNDARY TOWARD KS BORDER SO JUST ABOUT ENTIRE AREA UNDER
THE GUN. 18Z RAOB OUT OF OUN SHOWING INCREASE IN LOW-MID LEVEL WINDS
AND DEEPENING SFC LOW WILL ALLOW SFC WINDS TO STAY BACKED. THIS WILL
RING INCREASE IN TORNADIC SUPERCELL POTENTIAL...ESPECIALLY IN AREA
NEAR I-40 CORRIDOR WHERE REMNANTS OF OUTFLOW BOUNDARY PRESENT.

STRENGTHENING LOW LEVEL JET SHOULD RESULT IN INCREASE IN COVERAGE
TONIGHT NORTH OF MAIN FRONTAL BOUNDARY AND HAVE CARRIED HIGHEST POPS
ACROSS FAR NE OK AND NW ARK...THOUGH BEST SEVERE POTENTIAL FARTHER
SOUTH. ELEVATED INSTABILITY ENOUGH TO SUPPORT SOME POTENTIAL WELL
INTO THE NIGHT.

REPEAT PERFORMANCE THURSDAY? NOT MUCH CHANGE IN THE PATTERN AS
SYNOPTIC FRONT REMAINS IN SAME GENERAL AREA AND SOME TYPE OF
BOUNDARY FROM TONIGHTS STORMS WILL BE PRESENT. 12Z ETA SUGGESTS BEST
SEVERE POTENTIAL SLIGHTLY FARTHER NORTH. SHEAR PROFILES AGAIN
SUPPORT SUPERCELLS...AGAIN BEST POTENTIAL WILL BE NEAR ANY
BOUNDARIES PRESENT. EXPECT COVERAGE INCREASE AGAIN THU NIGHT WITH
LLJ. MAY BE ANOTHER LONG NIGHT.

STRONG UPPER LOW WILL BE APPROACHING ON FRIDAY AND WHILE UPPER
DYNAMICS ARE MORE IMPRESSIVE...AXIS OF INSTABILITY PROGGED TO SHIFT
FARTHER TO THE SOUTH AND WEST. COVERAGE OF STORMS SHOULD BE GREATER
BUT SEVERE POTENTIAL LESS FOR NOW. WILL CONTINUE WITH LIKELY POPS
FRI AND FRI NIGHT. SFC FRONT SHOULD FINALLY CLEAR THE AREA SOMETIME
SATURDAY...ALTHOUGH ETA IS SLOWER AND KEEPS SOME PRECIP AROUND MOST
OF THE DAY.

BEYOND THAT A NICE STRETCH OF WEATHER APPEARS TO BE SHAPING UP (AND
MAYBE A VERY WELCOME BREAK) THROUGH MIDDLE OF NEXT WEEK. KEPT
EXTENDED DRY WITH NEAR SEASONABLE TEMPS.

PRELIM NUMBERS:

TUL    58   76   58   69 /  70   30   70   70
FSM    61   78   62   73 /  70   30   70   70
MLC    63   78   63   73 /  50   30   50   70
BVO    57   74   56   67 /  70   30   70   70
FYV    58   72   59   68 /  80   30   70   70
BYV    58   74   60   69 /  80   30   70   70
MKO    60   77   61   70 /  70   30   70   70
MIO    57   75   58   67 /  80   30   70   70
F10    62   76   61   70 /  60   30   60   70
HHW    64   80   65   76 /  50   30   50   70

FORECAST ID= 14

.TSA WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
OK...NONE.

SULLIVAN
Hazardous weather outlook, Apr 21, 1:00 PM CDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 PM CDT WED APR 21 2004

ARZ001-002-010-011-019-020-029-OKZ049-053>076-221100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CDT WED APR 21 2004

.DAY ONE...THIS AFTERNOON AND TONIGHT

...SEVERE WEATHER OUTBREAK IS EXPECTED ACROSS EASTERN OKLAHOMA AND
   NORTHWEST ARKANSAS...

SIGNIFICANT SEVERE WEATHER IS EXPECTED ACROSS EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS BEGINNING THIS AFTERNOON AND CONTINUING THROUGH
TONIGHT.  LARGE HAIL...DAMAGING WINDS...AND TORNADOES ARE LIKELY.

INSTABILITY HAS ALREADY BUILT TO IMPRESSIVE LEVELS ACROSS MUCH OF
EASTERN OKLAHOMA AHEAD OF AN APPROACHING MID LEVEL DISTURBANCE.
WIND FIELDS ASSOCIATED WITH THIS DISTURBANCE ARE RATHER STRONG AND
WILL CONTRIBUTE TO A FAVORABLE ENVIRONMENT FOR SUPERCELLS TO DEVELOP.

A STATIONARY FRONT IS LOCATED FROM NEAR JOPLIN MISSOURI STRETCHING
INTO THE TEXAS PANHANDLE.  FURTHER SOUTH...A WEAKER YET PRONOUNCED
OUTFLOW BOUNDARY REMAINS FROM THE PREVIOUS NIGHTS THUNDERSTORMS.
THIS BOUNDARY IS RUNNING VERY NEAR THE ARKANSAS RIVER VALLEY FROM
FORT SMITH WESTWARD AND INTERSECTING THE STATIONARY FRONT ACROSS
CENTRAL OKLAHOMA.  THIS BOUNDARY MAY DRIFT A BIT FURTHER NORTHWARD
HOWEVER THIS GENERAL PLACEMENT IS EXPECTED BY MID AFTERNOON WHEN
INITIAL THUNDERSTORM DEVELOPMENT WILL OCCUR.  ADDITIONAL
THUNDERSTORMS WILL DEVELOP ALONG THE STATIONARY FRONT ACROSS
NORTHERN OKLAHOMA AND SPREAD INTO NORTHEAST OKLAHOMA DURING THE
EVENING.

ACCOMPANYING THE SEVERE WEATHER THREAT WILL BE AN ELEVATED RISK OF
FLASH FLOODING ACROSS NORTHEAST OKLAHOMA WHERE PREVIOUS RAIN EVENTS
HAVE SATURATED THE SOIL LEAVING ANY ADDITIONAL RAINS TO CONTRIBUTE
TO A FLASH FLOOD POTENTIAL.

WARNING PROBABILITIES FOR SEVERE THUNDERSTORMS AND TORNADOES CAN BE
FOUND IN THE CURRENT HAZARDS SECTION AT: WWW.SRH.NOAA.GOV/TULSA.
GIVEN PROBABILITIES REPRESENT THE POTENTIAL FOR A WARNING TO BE
ISSUED AT YOUR LOCATION.

SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE REQUIRED LATER TODAY. EMERGENCY
MANAGEMENT PERSONNEL ACROSS THE ENTIRE OUTLOOK AREA SHOULD HAVE
ALREADY COMPLETED PREPARATIONS FOR SIGNIFICANT SEVERE WEATHER.
ADDITIONAL PREPARATIONS FOR POTENTIALLY DAMAGING TORNADOES SHOULD BE
CONSIDERED.  PERSONAL DEDICATED TO MONITORING THE LATEST WEATHER
CONDITIONS AND STATEMENTS IS RECOMMENDED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
WIDESPREAD AND SIGNIFICANT SEVERE WEATHER WILL AGAIN BE POSSIBLE BOTH
THURSDAY AND FRIDAY.  LATER FORECASTS AND STATEMENTS SHOULD BE
CLOSELY MONITORED FOR FURTHER INFORMATION FOR THIS TIMEFRAME.

A RETURN TO MORE TRANQUIL WEATHER WILL ARRIVE BY THE WEEKEND AND
CONTINUE INTO EARLY NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND
GRAPHICAL INFORMATION

In the hours before

Local storm report, Apr 21, 11:23 AM CDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1123 AM CDT WED APR 21 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             2 W BARTLESVILLE        36.75N 96.02W
04/20/2004  0.88 INCH        OSAGE              OK   TRAINED SPOTTER

            HWY 60 AT HWY 123

0630 PM     HAIL             SKEDEE                  36.38N 96.70W
04/20/2004  1.00 INCH        PAWNEE             OK   PUBLIC

0647 PM     HAIL             5 S MANNFORD            36.06N 96.35W
04/20/2004  0.88 INCH        CREEK              OK   TRAINED SPOTTER

0707 PM     HAIL             3 S DELAWARE            36.78N 95.64W
04/20/2004  0.88 INCH        NOWATA             OK   EMERGENCY MNGR

            REPORTED BY CITY HALL

0721 PM     HAIL             5 E BARNSDALL           36.56N 96.07W
04/20/2004  0.88 INCH        OSAGE              OK   PUBLIC

0721 PM     TORNADO          2 SW RAMONA             36.51N 95.95W
04/20/2004  F0               WASHINGTON         OK   BROADCAST MEDIA

            BRIEF TOUCHDOWN, NO DAMAGE. REPORTED BY CHANNEL 6.

0726 PM     HAIL             OCHELATA                36.60N 95.98W
04/20/2004  1.75 INCH        WASHINGTON         OK   PUBLIC

0730 PM     HAIL             TULSA                   36.13N 95.92W
04/20/2004  0.88 INCH        TULSA              OK   NWS EMPLOYEE

            AT 31ST AND SHERIDAN

0732 PM     HAIL             TULSA                   36.13N 95.92W
04/20/2004  1.00 INCH        TULSA              OK   TRAINED SPOTTER

            AT 21ST AND MEMORIAL

0736 PM     HAIL             3 SW MILFAY             35.72N 96.60W
04/20/2004  1.75 INCH        CREEK              OK   PUBLIC

0742 PM     HAIL             3 S TALALA              36.49N 95.70W
04/20/2004  0.75 INCH        ROGERS             OK   PUBLIC

0750 PM     HAIL             3 N MILFAY              35.80N 96.57W
04/20/2004  4.25 INCH        CREEK              OK   PUBLIC

0752 PM     HAIL             BRISTOW                 35.83N 96.39W
04/20/2004  1.00 INCH        CREEK              OK   PUBLIC

0755 PM     HAIL             BRISTOW                 35.83N 96.39W
04/20/2004  1.00 INCH        CREEK              OK   LAW ENFORCEMENT

0800 PM     TSTM WND DMG     BROKEN ARROW            36.05N 95.79W
04/20/2004                   TULSA              OK   TRAINED SPOTTER

            60 MPH WINDS/POWER LINES DOWN

0805 PM     HAIL             3 SW CHELSEA            36.50N 95.47W
04/20/2004  0.88 INCH        ROGERS             OK   LAW ENFORCEMENT

0805 PM     HAIL             9 N ONETA               36.15N 95.71W
04/20/2004  0.88 INCH        WAGONER            OK   PUBLIC

0817 PM     HAIL             6 S AVANT               36.40N 96.06W
04/20/2004  0.88 INCH        OSAGE              OK   PUBLIC

0825 PM     HAIL             2 SE HENRYETTA          35.42N 95.96W
04/20/2004  1.00 INCH        OKMULGEE           OK   PUBLIC

0830 PM     HAIL             3 NE BEGGS              35.77N 96.03W
04/20/2004  1.75 INCH        OKMULGEE           OK   TRAINED SPOTTER

            AT 251ST AND HWY 75

0850 PM     TORNADO          3 N ONETA               36.06N 95.71W
04/20/2004  F0               WAGONER            OK   PUBLIC

            PUBLIC REPORTED TO KOTV. SAW FUNNEL DROP DOWN, THEN SAW
            POWER FLASHES.

0954 PM     HAIL             MUSKOGEE                35.75N 95.37W
04/20/2004  0.75 INCH        MUSKOGEE           OK   EMERGENCY MNGR

0955 PM     HAIL             MUSKOGEE                35.75N 95.37W
04/20/2004  1.00 INCH        MUSKOGEE           OK   TRAINED SPOTTER

1110 PM     TSTM WND DMG     GOSHEN                  36.10N 93.99W
04/20/2004                   WASHINGTON         AR   PUBLIC

            SEVERAL LARGE TREE LIMBS DOWN.

&&

BAS
Special weather statement, Apr 21, 1:55 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
155 PM CDT WED APR 21 2004

OKZ049-053>076-220200-
ADAIR OK-CHEROKEE OK-CHOCTAW OK-CRAIG OK-CREEK OK-DELAWARE OK-
HASKELL OK-LATIMER OK-LE FLORE OK-MAYES OK-MCINTOSH OK-MUSKOGEE OK-
NOWATA OK-OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-
PITTSBURG OK-PUSHMATAHA OK-ROGERS OK-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-
155 PM CDT WED APR 21 2004

TORNADO WATCH NUMBER 98 IN EFFECT UNTIL 900 PM CDT FOR ALL OF EASTERN
OKLAHOMA.

LARGE HAIL...DAMAGING WINDS...AND TORNADOES WILL BE POSSIBLE.  TAKE
TIME TO REVIEW YOUR SEVERE WEATHER SAFETY RULES TO MAKE SURE
YOU AND YOUR FAMILY ARE SAFE DURING THE EXPECTED SEVERE WEATHER.

IF A TORNADO WARNING IS ISSUED FOR YOUR AREA MOVE QUICKLY TO THE
LOWEST FLOOR POSSIBLE. STAY AWAY FROM OUTSIDE WALLS AND WINDOWS.
BASEMENTS AND STORM CELLARS OFFER THE BEST PROTECTION. IN PUBLIC
BUILDINGS AVOID LARGE ROOMS SUCH AS AUDITORIUMS...THEATERS...
CAFETERIAS...AND GYMNASIUMS. MOBILE HOMES SHOULD BE ABANDONED FOR
NEARBY...MORE SUBSTANTIAL STRUCTURES. IF YOU LIVE IN A MOBILE
HOME...NOW IS THE TIME TO SELECT WHERE YOU WOULD GO IF A TORNADO
THREATENS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
FOR THE LATEST STATEMENTS CONCERNING THIS POTENTIALLY DANGEROUS
SEVERE WEATHER EVENT. ADDITIONAL WEATHER INFORMATION...INCLUDING
RELATED GRAPHICS CAN BE FOUND AT: WWW.SRH.NOAA.GOV/TULSA.
Local storm report, Apr 21, 1:58 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
158 PM CDT WED APR 21 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TSTM WND DMG     3 SW PYRAMID CORNERS    36.77N 95.18W
04/20/2004                   CRAIG              OK   EMERGENCY MNGR

            SHINGLES OFF ROOF, HALF OF GARAGE ROOF GONE

0914 PM     HAIL             6 NE WAGONER            36.02N 95.29W
04/20/2004  1.00 INCH        WAGONER            OK   PUBLIC

            AT WHITEHORN COVE.

0930 PM     TSTM WND DMG     4 N HULBERT             35.99N 95.14W
04/20/2004                   CHEROKEE           OK   PUBLIC

            REPORTED BY SCHOOL OFFICIAL

0938 PM     TSTM WND DMG     6 E WELTY               35.62N 96.30W
04/20/2004                   OKFUSKEE           OK   PUBLIC

            EST. 70 MPH GUSTS.

1006 PM     TSTM WND DMG     7 NW SILOAM SPRINGS     36.26N 94.63W
04/20/2004                   DELAWARE           OK   AIRPLANE PILOT

            LARGE TREE BLOWN DOWN.

&&

BAS
Special weather statement, Apr 21, 2:36 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
236 PM CDT WED APR 21 2004

ARZ020-212030-
FRANKLIN AR-
236 PM CDT WED APR 21 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 330 PM CDT
FOR THE FOLLOWING COUNTY:

IN WEST CENTRAL ARKANSAS
     SOUTHERN FRANKLIN

AT 236 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTHWEST OF BRANCH...STATIONARY. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...ALIX...CHARLESTON...BRANCH...PETER
PENDER...VESTA...MEG...DENNING...CECIL AND ALTUS.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Apr 21, 2:53 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
253 PM CDT WED APR 21 2004

ARZ001-002-010-011-019-020-029-220200-
BENTON AR-CARROLL AR-CRAWFORD AR-FRANKLIN AR-MADISON AR-SEBASTIAN AR-
WASHINGTON AR-
253 PM CDT WED APR 21 2004

TORNADO WATCH NUMBER 99 IN EFFECT UNTIL 900 PM CDT FOR ALL OF
NORTHWEST ARKANSAS.

LARGE HAIL...DAMAGING WINDS...AND TORNADOES WILL BE POSSIBLE.
TAKE TIME TO REVIEW YOUR SEVERE WEATHER SAFETY RULES TO MAKE SURE
YOU AND YOUR FAMILY ARE SAFE DURING THE EXPECTED SEVERE WEATHER.

IF A TORNADO WARNING IS ISSUED FOR YOUR AREA MOVE QUICKLY TO THE
LOWEST FLOOR POSSIBLE. STAY AWAY FROM OUTSIDE WALLS AND WINDOWS.
BASEMENTS AND STORM CELLARS OFFER THE BEST PROTECTION. IN PUBLIC
BUILDINGS AVOID LARGE ROOMS SUCH AS AUDITORIUMS...THEATERS...
CAFETERIAS...AND GYMNASIUMS. MOBILE HOMES SHOULD BE ABANDONED FOR
NEARBY...MORE SUBSTANTIAL STRUCTURES. IF YOU LIVE IN A MOBILE
HOME...NOW IS THE TIME TO SELECT WHERE YOU WOULD GO IF A TORNADO
THREATENS.
Local storm report, Apr 21, 3:06 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
306 PM CDT WED APR 21 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1018 PM     HAIL             10 WNW RAIFORD          35.32N 95.95W
04/20/2004  0.88 INCH        MCINTOSH           OK   PUBLIC

1024 PM     HAIL             7 NW RAIFORD            35.34N 95.87W
04/20/2004  0.88 INCH        MCINTOSH           OK   PUBLIC

&&

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 7:06 PM CDTSevere Thunderstorm WarningTSAWashington54 min
Apr 20, 7:08 PM CDTTornado WarningTSACreek, Tulsa52 min
Apr 20, 7:10 PM CDTSevere Thunderstorm WarningTSACreek65 min
Apr 20, 7:16 PM CDTTornado WarningTSAWashington44 min
Apr 20, 7:25 PM CDTTornado WarningTSARogers50 min
Apr 20, 7:30 PM CDTSevere Thunderstorm WarningTSACraig45 min
Apr 20, 7:39 PM CDTTornado WarningTSAWagoner36 min
Apr 20, 7:41 PM CDTTornado WarningTSACreek64 min
Apr 20, 7:43 PM CDTSevere Thunderstorm WarningTSAOsage47 min
Apr 20, 7:52 PM CDTSevere Thunderstorm WarningTSARogers23 min
Apr 20, 8:03 PM CDTSevere Thunderstorm WarningTSAOkmulgee57 min
Apr 20, 8:15 PM CDTTornado WarningTSACraig, Ottawa45 min
Apr 20, 8:19 PM CDTSevere Thunderstorm WarningTSAMayes, Rogers41 min
Apr 20, 8:25 PM CDTTornado WarningTSAWagoner50 min
Apr 20, 8:28 PM CDTTornado WarningTSAOkmulgee47 min
Apr 20, 8:43 PM CDTSevere Thunderstorm WarningTSAMayes47 min
Apr 20, 8:44 PM CDTSevere Thunderstorm WarningTSACreek46 min
Apr 20, 8:51 PM CDTSevere Thunderstorm WarningTSAOttawa39 min
Apr 20, 9:02 PM CDTTornado WarningTSAMuskogee43 min
Apr 20, 9:08 PM CDTSevere Thunderstorm WarningTSAOkfuskee37 min
Apr 20, 9:13 PM CDTSevere Thunderstorm WarningTSACherokee, Wagoner47 min
Apr 20, 9:21 PM CDTTornado WarningTSAOkfuskee24 min
Apr 20, 9:29 PM CDTTornado WarningTSAOkmulgee46 min
Apr 20, 9:31 PM CDTSevere Thunderstorm WarningTSACreek44 min
Apr 20, 9:41 PM CDTSevere Thunderstorm WarningTSADelaware49 min
Apr 20, 9:44 PM CDTSevere Thunderstorm WarningTSAMuskogee46 min
Apr 20, 10:22 PM CDTSevere Thunderstorm WarningTSACherokee38 min
Apr 20, 10:24 PM CDTSevere Thunderstorm WarningTSAMcIntosh51 min
Apr 20, 10:52 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Okfuskee, Okmulgee38 min
Apr 21, 3:53 PM CDTSevere Thunderstorm WarningTSAMuskogee67 min
Apr 21, 4:29 PM CDTSevere Thunderstorm WarningTSASequoyah76 min
Apr 21, 4:41 PM CDTTornado WarningTSASequoyah64 min
Apr 21, 5:01 PM CDTSevere Thunderstorm WarningTSAPawnee74 min
Apr 21, 5:08 PM CDTSevere Thunderstorm WarningTSACherokee82 min
Apr 21, 5:24 PM CDTSevere Thunderstorm WarningTSAMuskogee51 min
Apr 21, 5:28 PM CDTTornado WarningTSASequoyah62 min
Apr 21, 5:56 PM CDTSevere Thunderstorm WarningTSACreek79 min
Apr 21, 6:12 PM CDTSevere Thunderstorm WarningTSAPawnee63 min
Apr 21, 6:16 PM CDTSevere Thunderstorm WarningTSAWagoner59 min
Apr 21, 6:19 PM CDTSevere Thunderstorm WarningTSATulsa56 min
Apr 21, 6:21 PM CDTTornado WarningTSACreek54 min
Apr 21, 6:26 PM CDTSevere Thunderstorm WarningTSARogers64 min
Apr 21, 6:30 PM CDTSevere Thunderstorm WarningTSASequoyah30 min
Apr 21, 6:33 PM CDTTornado WarningTSATulsa57 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.